MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU21060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via patient call center.It was reported that pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted on (b)(6) 2020.The patient stated that he had problems with watchman before, stated the closure device opened prematurely and nicked the sack around the heart.The patient stated that he was bleeding out and require emergency surgery.A good faith effort (gfe) was performed and the nurse practitioner (np) reported that a small pericardial effusion was noted on (b)(6) 2020 following the implant procedure.The patient had a repeat echocardiogram on (b)(6) 2020, and it was confirmed the effusion was stable.On (b)(6) 2020, the patient experienced shortness of breath, and on (b)(6) 2020, the patient underwent pericardiocentesis and 500ml of fluid were removed after a previously stable pericardial effusion (pe) progressed to borderline cardiac tamponade.The drain was removed on (b)(6) 2020, and the patient was discharged on (b)(6) 2020.The patient had a follow up on (b)(6) 2020, and the patient was noted to be in good health and oral anticoagulation (oac) therapy was resumed.The patient continues to be in good health and is currently maintained on 81mg of aspirin.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22815137
Report Number2124215-2025-56699
Device Sequence Number12203893
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public(01)08714729838227(17)230128(10)25125661
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberM635WU21060
Device Catalogue NumberM635WU21060
Device Lot Number0025125661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date08/15/2025
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale